Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Nonlinear Dynamics of Two-Delayed-Models with Michaelis-Menten Response

Journal of Applied Nonlinear Dynamics 9(1) (2020) 37--46 | DOI:10.5890/JAND.2020.03.004

Jair Silvério Dos Santos

Departamento de Computação e Matemática, Faculdade de Filoso a, Ciências e Letras de Ribeirão Preto, Universidade de São Paulo, Br

Download Full Text PDF



This paper is concerned with the dynamics of the steady state twodelayed models when the involved functions describe the saturation effect whereby the prey density increases, the predation rate becomes less dependent on the population of the prey and only ependent on the predator population. The stability of the steady state together with its dependence on the magnitude of time delays is examined and by means Hopf-bifurcation theory it is showed that a generator of selfsustaining cycles appear. The normal form is applied to determine the direction of the bifurcation and the stability of the periodic orbits bifurcating from a steady state. This paper is dedicated to Albino and Conceição.


  1. [1]  Bocharov, G. and Hadeler, P.K. (2000), Structured population models, conservation laws, and delay equations, Journal of Differential Equations, 168, 212-237.
  2. [2]  Freedman (1979), Stability analysis of a prey-predator system with mutual interference and density-dependent death rates, Bulletin Mathmatical Biology, 41, 67-78.
  3. [3]  Liao, M., Xu, C., and Tang, X. (2014), Stability analysis of a prey-predator system with mutual interference and density-dependent death rates, Nonlinear Dynamics, 75(2), 257-266.
  4. [4]  Kuang, Y. and Beretta, E. (1988), Global qualitative analysis of a ratio-dependent predator-prey system, Journal of Mathematical Biology, 36, 389-406.
  5. [5]  Collings, J.B. (1997), The effects of the functional response on the bifurcation behavior of a mite predator-prey interaction model, Journal of Mathematical Biology, 36, 149-168.
  6. [6]  Dawes, J.H.P. and Souza, M.O. (2013), A derivation of Holling's type I, II and III functional responses in predator-prey systems, Journal of Theoretical Biology, 1, 11-22.
  7. [7]  Guo, S., Chen, Y., and Wu, J. (2008), Two-parameter bifurcations in a network of two neurons with multiple delays, Journal of Differential Equations, 244, 444-4486.
  8. [8]  Leslie, P.H. (1948), Some further notes on the use of matrices in population mathematics, Biometrika, 36(3), 213-224.
  9. [9]  Yuan, J.H., Sanjuan, M.A.F., Wang, C.J., and Zhu, H. (2013), Vibrational resonance in a Duffing system with a generalized delayed feedback, Journal of Applied Nonlinear Dinamics, 2(4), 397-408.
  10. [10]  Pal, P.J. and Mandal, P.K. (2014), Bifurcation analysis of a madified Leslie-Gower predator-prey model with Beddington-DeAngelis functional response and strog Allee effect, Mathematics and Computers in Simulation, 97, 123-146.
  11. [11]  Gupta, R.P. and Chandra, P. (2013), Bifurcation analysis of modified Leslie-Gower predator-prey model with Michaelis-Menten type prey harvesting , Journal of Mathematical Analysis and Applications, 398, 278-295
  12. [12]  Iodzis, P. and Innes, S. (1992), Body size and consumer-resource dynamics, The American Naturalist, 139(6), 1151-1775.
  13. [13]  Nindjin, A.F., Aziz-Alaoui, M.A., and Cadivel, M. (1995), Analysis of a predator-prey model with modified Leslie-Gower and Holling-type II schemes with time delay, Nonlinear Analysis, Real World Applications, 7, 1104-1118.
  14. [14]  Huang, J., Ruan, S., and Song, J. (2014), Bifurcations in a predator-prey system of Leslie type with generalized Holling type III functional response , Journal of Differential Equations, 257, 1721-1752.
  15. [15]  Tanner, J. (1975), The stability and the intrinsic growth rates of prey and predator populations, Ecological Society of America, 56(4), 855-867.
  16. [16]  Jana, S., Chakraborty, M., Chakraborty, K., and Kar T.K. (2012), Global stability and bifurcation of time delayed prey-predator system incorporating prey refuge, Mathematics and Computers in Simulation, 87, 57-77.
  17. [17]  Hsu, S.B. and Huang, T.W. (1995), Global stability for a class of predator-prey systems, Society for Industrial and Applied Mathematics, 33(3), 763-783.
  18. [18]  Silvério Dos Santos, J.S.S., Azevedo, Katia, A.G., and Torresan, P. (2014), Competition among manufacturers in technological innovation in the market with delayed information, European Journal Pure Applied Mathematical, 7(1), 156-165.
  19. [19]  Hsu, S.B. and Huang, T.W. (1995), Global Stability for a Class of Predator-Prey Systems, SIAM Journal on Applied Mathematics, 55, 763-783.
  20. [20]  Freedman, H.I. and Rao, V.S.H. (1983), The trade-off between mutual interference and time lags in predatorprey sytems , Bulletin Mathmatical Biology, 45, 991-1004.
  21. [21]  Yu, P., Ding, Y., and Jiang, W. (2014), Equivalence of the MTS method and CMR method for Differential equations associated with semisimple singularity, International Journal of Bifurcation and Chaos, 24(1), 1-49.
  22. [22]  Fan, G., Min-OO, M., and Wolkowicz, G.S.K. (2009), Hopf bifurcation of delay Differential equations with delay dependent parameters, Canadian Applied Mathematics Quarterly, 17(1), 37-60.
  23. [23]  Hale, K.J. and Lunel, S.M.V. (1993), Introduction to Functional Differential Equations, Spring-Verlag: New York.
  24. [24]  Hale, K.J. and Huang, W. (1993), Global geometry of the stable regions for two delay Differential equations, Journal of Mathematical Analysis and Applications, 178, 344-362
  25. [25]  Sabatini, M. (2011), On the Periodic function of Liénard systems, Journal of Differential Equations, 12, 1950-1960.
  26. [26]  Rustichini, A. (1989), Hopf bifurcation for functional Differential equations of mixed, Journal of Dynamics and Differential Equations, 1(2), 145-177.